MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012274-20
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was treat a heavily calcified, mildly tortuous, with restenosis of an unspecified previously implanted stent.Sequential angioplasty was performed with a 1.5x15mm trek balloon, 3.0x20mm trek balloon and a 3.5x20mm nc trek balloon catheters to 20 atmospheres.Then angioplasty was performed with a 3.5x20mm non-abbott drug eluting balloon catheter at 20 atmospheres.Control angiography showed recoil of up 80%.Balloon angioplasty was performed with 3.0x20mm trek balloon at 16 atmospheres for 20 seconds.During removal the distal tip separated and after numerous attempts to remove the separated portion via snare it was unsuccessful as tip remain stuck.It was confirm with angiography that there is satisfactory blood flow, no dissections or distal embolism.The patient was discharged.No clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.A cine was received and reviewed by an abbott vascular clinical specialist.The report indicates that due to the limited and poor quality of the angiograms provided, it is not possible to determine with certainty if the tip of a balloon catheter was fractured and separated and retained in the rca.Based on the information provided, a definitive cause for the reported separation could not be determined; however, the reported unexpected medical intervention and foreign body in patient appear to be related to circumstances of the procedure.Possible factors that may contribute to tip separation may include, but not limited to, manufacturing damage, interaction with the guide wire, interaction with the anatomy, user attempts to remove against resistance and physician applies excessive force against resistance.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.G4 correction: pma/510(k) number updated.
 
Event or Problem Description
N/a.

Brand Name
TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22863338
Report Number2024168-2025-08821
Device Sequence Number9404178
Product Code LOX
UDI-Device Identifier08717648138447
UDI-Public(01)08717648138447(17)270228(10)40305G1
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012274-20
Device Catalogue Number1012274-20
Device Lot Number40305G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown